Europhys. Lett.
Volume 66, Number 2, April 2004
Page(s) 296 - 301
Section Geophysics, astronomy, and astrophysics
Published online 01 April 2004
Europhys. Lett., 66 (2) , pp. 296-301 (2004)
DOI: 10.1209/epl/i2004-10006-0

Holonomy and torsion defects in ${(2+1)}{\rm D}$ spacetime

L. C. Garcia de Andrade

Departamento de Física Teórica, Instituto de Física, UERJ - Rua São Fco. Xavier 524 Rio de Janeiro, RJ Maracanã, CEP 20550-003, Brasil

(Received 5 January 2004; accepted in final form 6 February 2004)

Holonomy and loop variables are presented for the spacetime of a torsion line defect in (2+1)-dimensional spacetime immersed on a (3+1)-dimensional spacetime. The metric considered has a teleparallel counterpart presented earlier by Letelier (Class. Quantum Grav. (1995)). In this letter we show that the (2+1)-dimensional torsion defect given by Letelier metric does not appear only in teleparallel (Weitzenböck) spacetime, but also in Riemann-Cartan (RC) spacetime. Since here the space off the torsion defect is not teleparallel, torsion appears only through curvature effects and maybe detected off the torsion lines.

98.80.Cq - Particle-theory and field-theory models of the early Universe (including cosmic pancakes, cosmic strings, chaotic phenomena, inflationary universe, etc.).
04.20.Jb - Exact solutions.

© EDP Sciences 2004